Citation: NY EMT. "Death from 28 Coriciden Pills: An Experience with DXM & CPM (exp18416)". Erowid.org. Oct 24, 2002. erowid.org/exp/18416
Most Coricidin contains CPM (Chlorpheniramine Maleate) which can be dangerous in high doses. See DXM Brand Warnings for more info.]
||(pill / tablet)
||(pill / tablet)
I am a New York State Emergency Medical Technician for a private ambulance service in the vicinity of Rochester New York. On the 27th of March, 2001 2:13am my crew was dispatched to a possible drug overdose. Upon arrival @ 2:18 we found a 22 yr old white male, appoxmently 220lbs. Patient was found lying on the floor of his residence, unresponsive to pain. Patient reportedly took twenty-eight 30mg Coriciden Cough and Cold suppressant tablets. The Patient's roommate advised us that he took the pills for recreational use.
Patient had Patent palpable airway, (although vomit residue was present on lips and face, Patient was suctioned w/15 gauge french cath.) Patient exibited aganol respirations and equilateral lung expansion was not present, indicating respiratory arrest. Patient was also cyanotic (dark blueish color skin). Pt. skin was cold and clamly w/ positive capillary refill. Extremties, back, HEERNT (head ears, eyes, nose throat) clear, although pt pupils were equal and not reactive. Roomate reported that pt. had negative medical history and was not on any presciption medications, and neg. allergies. Pt. was delivered 15 liters per minute high flow o2 through a bag valve mask, also an Oropharyngeal Airway was inserted and pt treated for shock (feet raised). Patient was transported to rig via backboard, (please note no Advance Life Support was available during time of call). Vitals were as follows:
2:21 - BP. 110/98 respirations - 0 pulse - 40 and irregular.
2:35 BP 108/98 respirations - 0 pulse 32 and irregular.
At this point medical control was advised of the pt condition, advised us to Expedite and prepare for Cardiac Arrest. Pt was attached to AED. Patient vomited, OPA was removed, PT was suctioned and then was ventilated @ ata rate of 12 per minute.
2:38 BP 70/60 resp. 0 pulse 16.
Only Carotid pulse was documentable. Chest compressions began upon arrival at Strong ED @ 2:42. In the ED 2 18 gauge heplocks were inserted, patient was given ringers lactiad, via IV, (I'm not sure what the flow rate was) Pt. was given Epinephrine 1:1,000 0.3 ml IM. Diphenhydramine 50 mgs IV @ 2:50 Epinephrine 1:1,000 0.3 ml IM was repeated.(standard for anaphylactic shock) Patient was in Ventricular Fibrillation @ 2:52 AM. CPR initated Pt shocked twice and was in asystole Fibrillation. Pt. was declared dead @ 3:02.
This information can be verified by contacting Stong Memorial Hospital in Rochester New York. The cause of death was attributed to DXM and Chlorpheniramine Maleate however it is more likly the Chlorpheniramine Maleate (used to stablize blood pressures) caused the systemic system failure resulting in death. Dissociatives are dangerous drugs and remember know your body, your mind and your substance.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.